Heavy Rain, Duval
- When
- June 11, 11:00 PM EST to June 12, 1:30 PM EST
- Where
- Duval County, 0.6 mi W of Center Park
- Reported by
- Broadcast Media
- Coordinates
- 30.280, -81.510
Daily rainfall total of 2.6 inches from ActionNews Jacksonville.
23 inches) was across the local area and combined with diurnal instability and sea breeze forcing, very heavy waves of slow moving showers and thunderstorms producing daily rainfall amounts of 3-5 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Near record moisture content (PWAT 2.23 inches) was across the local area and combined with diurnal instability and sea breeze forcing, very heavy waves of slow moving showers and thunderstorms producing daily rainfall amounts of 3-5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 8:27 PM EST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 927 PM EDT Sun Jun 11 2017 ...Locally Heavy Rainfall in Daily Thunderstorm Activity remains the main threat this week... .UPDATE...East coast sea breeze has pushed westward past the western edges of the interior SE Georgia and Northeast Florida. Some locally heavy rain fell across northeast Florida where some pockets of 2-4" rain amount occurred.In the wake of the sea- breeze, stratiform rain continues across most areas of North Floria west of I-95. This stratiform light rain as also persists across interior SE Georgia. Another batch of light rain is pushing up from north central Florida. The areal coverage of precipitation should wane during the late evening hours. Both the HRRR amd NAM show coverage of shower activity increasing toward daybreak over coastal Georgia waters advecting in particular toward the mouth of the Altamaha River Basin with offshore Atlantic activity increasing during the post midnight hours. South of the Georgia waters across the NE Florida waters...short range models show little additional convection overnight except some isolated activity across the offshore Atlantic waters late. For Monday...Model guidance supports repeat performance with greater coverage of afternoon showers/t-storms west of I-95 corridor in onshore flow pattern. Once again...greatest threat will be very heavy downpours and strong wind gusts. Consensus guidance supports high temps in mid to upr 80s. && .AVIATION...Scattered to Broken deck of IFR low clouds expected at times through 02z where there is stratiform rain occuring on axis from Gainesville to Cecil Field. Otherwise, VFR conditions expected for most terminals during the remaining nocturnal hours with mid to high clouds persisting overnight. Saint Simons being the exception during the late night-time hours leading up to daybreak, where Atlantic showers and low clouds may advect into coastal Georgia with some intermittent IFR conditions possible between 10-14z. Deep moisture and light easterly low level flow will tend to focus scattered convection toward the interior by mid to late afternoon on Monday. There will be a short window in the late morning to mid afternoon for coastal terminals to see isolated to perhaps scattered SHRA/TSRA before they transition inland. Some heavy downpours may bring IFR conditions to Cecil and Gainseville in the afternoon as showers push inland. && .MARINE...High pressure ridge remains just north of the region with a weak pressure gradient over the waters. This will support generally light winds and low seas through the upcoming week. Rip Currents: Moderate risk in the onshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 71 89 / 20 60 10 50 SSI 76 83 75 84 / 20 30 20 30 JAX 73 86 71 87 / 20 40 20 40 SGJ 74 83 72 84 / 20 30 20 40 GNV 72 87 71 87 / 90 60 20 60 OCF 72 87 71 87 / 90 60 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Cordero/Enyedi/Nelson
Hazardous Weather Outlook National Weather Service Jacksonville FL 307 AM EDT Sun Jun 11 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-121000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 307 AM EDT Sun Jun 11 2017 ...Locally Heavy Rainfall from Slow Moving Thunderstorms... ...Moderate Risk of Rip Currents... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered to Numerous afternoon and evening thunderstorms are expected again today...with highest chances over inland areas. Slow moving thunderstorms drifting from the south to north with locally heavy rainfall will be the main threat with 2 to 3 inch rainfall amounts in a brief time possible. Locally heavy rainfall threat is highest along the I-75 corridor of inland Northeast Florida. A few storms may become strong as well with gusty winds and frequent lightning. Onshore winds will keep an elevated threat for rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to Numerous mainly afternoon and evening thunderstorms are expected through the period. The main thunderstorm hazards will be gusty winds, locally heavy rainfall and lightning. Onshore winds will keep an elevated threat for rip currents. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The national radar mosaic for the moment the first event began.
8 heavy rain, 1 flood. Local standard time, as filed.
Daily rainfall total of 2.6 inches from ActionNews Jacksonville.
A citizen weather observer measured a daily total of 3. 22 inches as of 3:30 pm local time.
A citizen weather observer measured a daily rainfall total of 4.77 inches as of 3:30 pm.
A spotter measured a daily rainfall total of 5.2 inches as of 4:30 pm local time.
A citizen weather observation station near San Pablo measured a daily total of 2.06 inches.
A daily total of 2.35 inches was measured at the Jacksonville Beach COOP Observer station as of 5 pm local time.
Since 11: 30 am local time, 4.43 inches was measured at Craig Airfield. Between 2 pm and 2:29 pm, 1.8 inches was measured.
A spotter at Mayport Village reported more than 3 inches of rainfall in about 2 hours.
A social media video showed street flooding at the intersection of Liberty Street and 15th Street in downtown Jacksonville. The cost of property damage was unknown, but it was estimated for Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706223, 706228, 706229, 706231, 706233, 706234, 706225, 706226, 706222.